MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G21369
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Tissue Damage (2104)
Date of Event 02/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
There seem to be repeatedly mechanically induced maceration of the mucous membrane of the stomach or esophagus.Possible cause seems to be the rigidity of the material specially of the 8 fr.Drainage stents, as this has not happened with other sizes from the sortiment."as per complaint form": the procedure in question was the removal of a 8 f double pigtail stent, that had been placed in the biliary duct.According to the customer, the stent was so rigid and inflexible that - while withdrawing it - it caused a scratch in the atrum of the stomach which caused bleeding, and furthermore left a visible path on the mucosa in stomach and esophagus on its way out.The bleeding in the atrum was stopped by using 4 instinct clips.Fda mdr reporting required - reporting required based on the requirement for a surgical intervention as "the damage in the stomach (antrium) had to be clipped with 4 clips".No adverse effects to the patient was reported as occurring.The risk is not considered to be 'remote'.
 
Event or Problem Description
There seem to be repeatedly mechanically induced maceration of the mucous membrane of the stomach or oesophagus.Possible cause seems to be the rigidity of the material specially of the 8 fr.Drainage stents, as this has not happened with other sizes from the sortiment."as per complaint form": the procedure in question was the removal of a 8 f double pigtail stent, that had been placed in the biliary duct.According to the customer, the stent was so rigid and inflexible that while withdrawing it caused a scratch in the atrum of the stomach which caused bleeding, and furthermore left a visible path on the mucosa in stomach and esophagus on its way out.The bleeding in the atrum was stopped by using 4 instinct clips.Fda mdr reporting required, reporting required based on the requirement for a surgical intervention as "the damage in the stomach (antrium) had to be clipped with 4 clips".No adverse effects to the patient was reported as occurring.The risk is not considered to be 'remote'.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: (b)(4).Device evaluation: the zso-8-4 device of lot number: cf1577641 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zso-8-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zso-8-4 of lot number: cf1577641 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number: cf1577641.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0045-6).Root cause review: a definitive root cause could not be determined from the available information.A possible root cause could be attributed to difficult patient anatomy.Difficult patient anatomy could have caused and/or contributed to difficulty removing the device particularly the larger french size of 8fr.It is possible that this resulted in additional force to remove the stent form the patient.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, this event caused a scratch in the atrum of the stomach which caused bleeding, and furthermore left a visible path on the mucosa in stomach and oesophagus on its way out.The bleeding in the atrum was stopped by using 4 instinct clips.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8440062
Report Number3001845648-2019-00113
Device Sequence Number1781099
Product Code FGE
UDI-Device Identifier00827002213692
UDI-Public(01)00827002213692(17)220118(10)CF1577641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2022
Device Model NumberG21369
Device Catalogue NumberZSO-8-4
Device Lot NumberCF1577641
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/20/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;